Loss rates in the single-server queue with complete rejection

Research output: Contribution to journalArticleAcademicpeer-review

74 Downloads (Pure)

Abstract

Consider the single-server queue in which customers are rejected if their total sojourn time would exceed a certain level K. A basic performance measure of this system is the probability PK that a customer gets rejected in steady state. This paper presents asymptotic expansions for PK as K¿8. If the service time B is light-tailed and inter-arrival times are exponential, it is shown that the loss probability has an exponential tail. The proof of this result heavily relies on results on the two-sided exit problem for Lévy processes with no positive jumps. For heavy-tailed (subexponential) service times and generally distributed inter-arrival times, the loss probability is shown to be asymptotically equivalent to the trivial lower bound P(B>K). Keywords: Queues; Complete rejection; Loss probability; Lévy processes; Two-sided exit problem; Asymptotic expansions
Original languageEnglish
Pages (from-to)299-315
JournalMathematical Methods of Operations Research
Volume81
Issue number3
DOIs
Publication statusPublished - 2015

Fingerprint Dive into the research topics of 'Loss rates in the single-server queue with complete rejection'. Together they form a unique fingerprint.

Cite this